A note on the potential of a homogeneous ellipsoid in ellipsoidal coordinates

Research output: Contribution to journalReview articlepeer-review

Abstract

Expressions for the interior and exterior potentials of a homogeneous ellipsoid are given in terms of ellipsoidal coordinates and Lame polynomials. It is shown that Wang's (1988,9) corresponding solutions for spheroidal bodies may be considered as special cases of these general triaxial expressions. Wang's results are also readily obtained by employing the relationship between the Lame and the Legendre polynomials in the case where the ellipsoid is degenerated into an oblate or prolate spheroid.

Original languageEnglish
Article number027
Pages (from-to)581-584
Number of pages4
JournalJournal of Physics A: Mathematical and General
Volume23
Issue number4
DOIs
StatePublished - 1990

Fingerprint

Dive into the research topics of 'A note on the potential of a homogeneous ellipsoid in ellipsoidal coordinates'. Together they form a unique fingerprint.

Cite this